Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 1, 2002, 12:25 AM EDT for Oxford County, Maine. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 12:25 AM EDT (04:25 UTC)
- Expired
- Jun 1, 2002, 1:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Oxford County, ME
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 4.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS51 KGYX 010425
SVRGYX
MEC017-010530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1223 AM EDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OXFORD COUNTY IN WESTERN MAINE
THIS INCLUDES THE CITIES OF...SOUTH PARIS...RUMFORD...BETHEL
* UNTIL 130 AM EDT
* AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 17 MILES WEST OF ANDOVER TO 32
MILES WEST OF BETHEL...OR FROM 19 MILES NORTH OF BERLIN TO 8 MILES
SOUTHEAST OF LANCASTER...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ANDOVER AT 1245 AM EDT
BETHEL AT 100 AM EDT
RUMFORD...MEXICO AT 105 AM EDT
LOCKE MILLS AT 110 AM EDT
BRYANT POND...DIXFIELD AT 115 AM EDT
OUTH PARIS AT 120 AM EDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
LAT...LON 4475 7078 4479 7102 4420 7097 4415 7048
4453 7034What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:15 AM EDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 12:15 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1215 AM EDT SAT JUN 1 2002
UPDATING TO ADD SHOWERS AND TSTMS TO MAINE ZONES N AND E OF YORK
COUNTY.
GYX...ME...SCA.
NH...SCA.
SJBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:01 AM EDT | Severe Thunderstorm Warning | GYX | Oxford | 59 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.